Ramification Groups of Nonabelian Kummer Extensions

Romyar T. Sharifi

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The reciprocity law of Coleman for the Hilbert norm residue symbol has allowed the computation of the conductors of the abelian Kummer extensionsQp(a,ζpn)/Qppn)witha∈Qpandζpna primitive (pn)th root of unity for a fixed primepand all positive integersn. From these conductors, we compute the ramification groups of the nonabelian Kummer extensionQp(Q×p)/Qpobtained from adjoining toQpallp-power roots of its elements. More generally, given a similar nonabelian Kummer extension of complete discrete valuation fields, we have a method of computing its ramification groups from the conductors of the abelian Kummer extensions and knowledge of the ramification groups of the cyclotomic extensions.

Original languageEnglish (US)
Pages (from-to)105-115
Number of pages11
JournalJournal of Number Theory
Issue number1
StatePublished - Jul 1997
Externally publishedYes

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Ramification Groups of Nonabelian Kummer Extensions'. Together they form a unique fingerprint.

Cite this